Journal of Integral Equations and Applications

On a new class of integro-differential equations

Patrick Kurth

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We consider various initial-value problems for ordinary integro-differential equations of first order that are characterized by convolution-terms, where all factors depend on the solutions of the equations. Applications of such problems are descriptions of certain glass-transition phenomena based on mode-coupling theory, for instance. We will prove results concerning well-posedness of such problems and the asymptotic behaviour of their solutions.

Article information

J. Integral Equations Applications, Volume 26, Number 4 (2014), 497-526.

First available in Project Euclid: 9 January 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Well-posedness integro-differential equations asymptotic behaviour glass-transition


Kurth, Patrick. On a new class of integro-differential equations. J. Integral Equations Applications 26 (2014), no. 4, 497--526. doi:10.1216/JIE-2014-26-4-497.

Export citation


  • J.A.D. Appleby, I. Györi and D.W. Reynolds, Subexponential solutions of linear scalar integrodifferential equations with a delay, Funct. Diff. Eq. 11 (2004), 11-–18.
  • J.A.D. Appleby and D.W. Reynolds, On the non-exponential convergence of asymptotically stable solutions of linear scalar volterra integrodifferential equations, J. Int. Eq. Appl. 14 (2002), 109-–118.
  • ––––, On necessary and sufficient conditions for exponential stability in linear Volterra integro–differential equations, J. Int. Eq. Appl. 16 (2004), 221-–240.
  • ––––, On the non-exponential decay to equilibrium of solutions of nonlinear scalar Volterra integro-differential equations, Electr. J. Qual. Theor. Diff. Eq., Proc. 7th Coll. QTDE (2004), 1–-14.
  • J.M. Brader, M. Siebenbürger, M. Ballauff, K. Reinheimer, M. Wilhelm, S.J. Frey, F. Weysser and M. Fuchs, Nonlinear response of dense colloidal suspensions under oscillatory shear: Mode-coupling theory and ft-rheology experiments, Phys. Rev. E 82 (061401), 2010.
  • J.M. Brader, T. Voigtmann, M. Fuchs, R.G. Larson and M.E. Cates, Glass rheology: From mode-coupling theory to a dynamical yield criterion, Proc. Natl. Acad. Sci. 106 (2009), 15186–15191.
  • H. Brunner and Z.W. Yang, Blow-up behavior of Hammerstein-type Volterra integral equations, J. Int. Eq. Appl. 24 (2012), 487.
  • P.J. Bushell and W. Okrasinski, On the maximal interval of existence for solutions to some non-linear Volterra integral equations with convolution kernel, Bull. Lond. Math. Soc. 28 (1996), 59-–65.
  • M. Fuchs and M.E. Cates, Schematic models for dynamic yielding of sheared colloidal glasses, Faraday Disc. 123 (2003), 267.
  • M.V. Gnann, I. Gazuz, A.M. Puertas, M. Fuchs and T. Voigtmann, Schematic models for active nonlinear microrheology, Soft Matter 7 (2011), 1390–-1396.
  • W. Götze, Complex dynamics of glass-forming liquids, Oxford University Press, Oxford, 2009.
  • W. Götze and L. Sjögren, General properties of certain non-linear integrodifferential equations, J. Math. Anal. Appl. 195 (1995), 230-–250.
  • G. Gripenberg, S.-O. Londen and O. Staffans, Volterra integral and functional equations, Cambridge University Press, Cambridge, 2009.
  • R.A. Handelsman and W.E. Olmstead, Asymptotic analysis of a class of nonlinear integral equations, SIAM J. Appl. Math. 22 (1972), 373-–384.
  • C.B. Holmes, M.E. Cates, M. Fuchs and P. Sollich, Glass transitions and shear thickening suspension rheology, J. Rheol. 49 (2005), 237-–269.
  • P. Kurth, Nichtlineare Integro-Differentialgleichungen aus der mathematischen Physik, Ph.D. thesis, University of Konstanz, 2013.
  • P. Kurth, On a new class of partial integro-differential equations, Konstanzer Schrift. Math. 327 (2014), 1–24.
  • W.A.J. Luxemburg, On an asymptotic problem concerning the Laplace transform, Appl. Anal. 8 (1978), 67-–70.
  • J. Prüss, Evolutionary integral equations and applications, Birkhäuser, Basel, 2012.
  • M. Saal, Well-posedness and asymptotics of some nonlinear integrodifferential equations, J. Int. Eq. Appl. 25 (2013), 103-–141.